Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 62, NWS Gaylord, MI

September 7, 2005Benzie County, Grand Traverse County, Leelanau County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Sep 7, 2005, 11:47 AM EDT for Benzie County, Grand Traverse County, Leelanau County, Michigan. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2005, 11:47 AM EDT (15:47 UTC)
Expired
Sep 7, 2005, 12:45 PM EDT
In force
58 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

Counties Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI

The radar

The NCL Michigan radar (KAPX), 68 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 11:57 AM EDTHAIL 0.75Lake Ann, MI
Sep 7, 12:00 PM EDTHAIL 0.8810 W Traverse City, MI
Sep 7, 12:00 PM EDTHAIL 0.885 S Cedar, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 071547
SVRAPX
MIC019-055-089-071645-
/O.NEW.KAPX.SV.W.0062.050907T1547Z-050907T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1147 AM EDT WED SEP 7 2005

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN
  BENZIE COUNTY IN NORTHERN LOWER MICHIGAN
  LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 1245 PM EDT

* AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES 
NORTHWEST OF TRAVERSE   CITY TO 10 MILES SOUTHEAST OF 
EMPIRE...MOVING SOUTHEAST AT 25 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  BENDON AROUND 1155 AM EDT...
  GREILICKVILLE AROUND NOON EDT...
  INTERLOCHEN AROUND 1205 PM EDT...
  TRAVERSE CITY AROUND 1210 PM EDT...
  GRAWN AROUND 1215 PM EDT...
  ACME AROUND 1220 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4452 8535 4452 8558 4471 8604 4493 8573
      4490 8563 4477 8562 4487 8555 4485 8551
      4482 8555 4476 8555 4484 8547 4479 8535
      4452 8535

$$
4 follow-up statements
000 
WWUS34 KAPX 071601
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1200 PM EDT WED SEP 7 2005

MIC019-055-089-071645-
/O.CON.KAPX.SV.W.0062.000000T0000Z-050907T1645Z/
GRAND TRAVERSE MI-BENZIE MI-LEELANAU MI-
1200 PM EDT WED SEP 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM EDT FOR
LEELANAU...BENZIE AND GRAND TRAVERSE COUNTIES...

AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GREILICKVILLE TO LAKE ANN...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF TRAVERSE CITY TO 12 MILES SOUTHEAST OF EMPIRE...MOVING
SOUTHEAST AT 25 MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  TRAVERSE CITY AROUND 1210 PM EDT...
  INTERLOCHEN AROUND 1215 PM EDT...
  GRAWN AROUND 1220 PM EDT...
  ACME AROUND 1225 PM EDT...
  HANNAH AROUND 1235 PM EDT...
  SPIDER LAKE AROUND 1240 PM EDT...

AT 1157 AM EDT...A SPOTTER IN LAKE ANN REPORTED PENNY SIZED HAIL.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4452 8535 4452 8558 4471 8589 4485 8567
      4484 8565 4478 8562 4476 8555 4479 8535
      4452 8535

$$
000 
WWUS34 KAPX 071609
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1208 PM EDT WED SEP 7 2005

MIC019-089-071618-
/O.CAN.KAPX.SV.W.0062.000000T0000Z-050907T1645Z/
BENZIE MI-LEELANAU MI-
1208 PM EDT WED SEP 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR LEELANAU AND BENZIE COUNTIES
IS CANCELLED...

SEVERE THUNDERSTORMS HAVE EXITED BENZIE AND LEELANAU COUNTIES.

LAT...LON 4452 8535 4452 8558 4470 8581 4477 8569
      4476 8564 4475 8561 4473 8554 4479 8535
      4452 8535

$$

MIC055-071645-
/O.CON.KAPX.SV.W.0062.000000T0000Z-050907T1645Z/
GRAND TRAVERSE MI-
1208 PM EDT WED SEP 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM EDT FOR
GRAND TRAVERSE COUNTY...

AT 1204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SPIDER LAKE...OR ABOUT 7 MILES SOUTHEAST
OF TRAVERSE CITY...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FIFE LAKE AROUND 1230 PM EDT...

AT 1157 AM EDT...A SPOTTER IN LAKE ANN...IN NORTHEASTERN BENZIE 
COUNTY...REPORTED PENNY SIZED HAIL.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4452 8535 4452 8558 4470 8581 4477 8569
      4476 8564 4475 8561 4473 8554 4479 8535
      4452 8535

$$
000 
WWUS34 KAPX 071620
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1220 PM EDT WED SEP 7 2005

MIC055-071645-
/O.CON.KAPX.SV.W.0062.000000T0000Z-050907T1645Z/
GRAND TRAVERSE MI-
1220 PM EDT WED SEP 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM EDT FOR
GRAND TRAVERSE COUNTY...

AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR GRAWN...OR ABOUT 5 MILES SOUTH OF
TRAVERSE CITY...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF HANNAH AROUND 1230 PM EDT...
  KINGSLEY AROUND 1235 PM EDT...
  SPIDER LAKE AROUND 1240 PM EDT...
  6 MILES NORTHWEST OF FIFE LAKE AROUND 1245 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4452 8535 4452 8558 4465 8577 4477 8568
      4476 8564 4475 8561 4473 8554 4479 8535
      4452 8535

$$
000 
WWUS34 KAPX 071645
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1245 PM EDT WED SEP 7 2005

MIC055-071655-
/O.EXP.KAPX.SV.W.0062.000000T0000Z-050907T1645Z/
GRAND TRAVERSE MI-
1245 PM EDT WED SEP 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR GRAND TRAVERSE COUNTY HAS
EXPIRED...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

ADDITIONAL STRONG STORMS ARE MOVING THROUGH THE AREA. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY ADDITIONAL WARNINGS.

LAT...LON 4452 8535 4452 8558 4465 8577 4477 8568
      4476 8564 4475 8561 4473 8554 4479 8535
      4452 8535

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 11:15 AM EDT, 32 minutes earlier.

Area forecast discussion, Sep 7, 11:15 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1115 AM EDT WED SEP 7 2005

.UPDATE...SURFACE FRONT HAD SETTLED INTO NW COUNTIES OF N LOWER MI
THIS MORNING...AND SHOWERS/THUNDERSTORMS WERE COMMON WITHIN THE
ASSOCIATED SURFACE-850 MB THETA-E AXIS/S/SE OF AXIS OF 850-700 MB
FRONTOGENESIS...JUSTIFYING LIKELY POPS FOR PARTS OF NORTHERN LOWER
MICHIGAN INTO THIS AFTERNOON.

50+ KNOT 500 MB WINDS AND 0-6 KM SHEAR 30+ KNOTS WILL REMAIN NORTH
OF THE SURFACE BOUNDARY/FAVORED AXIS FOR DEEP MOIST CONVECTION...BUT
LOW LEVEL CONVERGENCE ALONG THE FRONT...AND A PREFRONTAL ENVIRONMENT
FEATURING SURFACE BASED CAPES AROUND 1500 J/KG (SOUNDING MODIFIED
FOR TEMPS LOWER 80S/DEWPOINTS MID 60S)...WET BULB ZERO HEIGHTS
10.5-11.5 KFT AND 0-6 KM BULK SHEAR 20-25 KNOTS WILL PROMOTE
MULTICELLULAR STORMS WITH AN ISOLATED SEVERE HAIL THREAT THROUGH THE
AFTERNOON.

ROWLEY

&&

.PREV DISCUSSION ISSUED 357 AM WED SEP 7...

ON THE CURRENT SURFACE MAP...WEAK COLD FRONT EXTENDS ACROSS THE
WESTERN UPPER PENINSULA INTO EAST CENTRAL WISCONSIN. 1028 MB HIGH
PRESSURE IS CENTERED ACROSS EASTERN MONTANA. SATELLITE LOOP AND
SURFACE OBSERVATIONS INDICATE AREA OF MID CLOUDS POISED TO MOVE OUT
OF THE SOUTHEAST FORECAST AREA WITH ONLY SCATTERED CLOUDS ELSEWHERE.
CLOUDS ARE STARTING TO INCREASE ACROSS WISCONSIN. APX RADAR IS QUIET
AT THE MOMENT WITH RETURNS INCREASING ACROSS THE SOUTHERN TWO-THIRDS
OF MINNESOTA (BUT NO SURFACE OBSERVATIONS INDICATING ANY RAIN YET).
THE MAIN SHORT TERM CONCERN DEFINITELY REVOLVES AROUND POPS TODAY.

THE WEAK COLD FRONT WILL TRUDGE ACROSS THE FORECAST AREA THIS
MORNING AND AFTERNOON LIKELY CLEARING SOUTHEAST ZONES LATE IN THE
DAY. THERE IS NOT ANY PRECIPITATION TO SPEAK OFF OUT AHEAD OF OR
WITH THE FRONT SO FAR. THIS IS NOT A SURPRISE SINCE MODELS INDICATE
THAT THERE IS LITTLE SURFACE CONVERGENCE OR UPPER LEVEL DIVERGENCE.
HOWEVER...MODELS DO CONTINUE TO DEVELOP AN AREA OF PRECIPITATION
WHICH IS SHOWN TO MOVE ACROSS NORTHERN LOWER TODAY. THIS SCENARIO IS
STILL POSSIBLE AS MODELS HAVE WEAK DEFORMATION AND Q-VECTOR FORCING
ALONG WITH SOME THETA-E RIDGING. IN ADDITION...LIMITED CLOUD COVER
TO START THE DAY WILL LEAD TO DECENT INSTABILITY (700-500 MB LAPSE
RATES 6-6.5 C/KM AND 1000-1500 J/KG OF CAPE) SO A FEW SHOWERS/STORMS
COULD DEVELOP. SO HAVE LEFT IN CHANCE POPS ACROSS ALL OF NORTHERN
LOWER FOR THIS AFTERNOON. SEVERE STORMS ARE NOT ANTICIPATED WITH
FAIRLY WEAK MID AND LOW LEVEL WIND FIELDS (LESS THAN 30 KNOTS FROM
500 MB TO THE SURFACE) AND FAIRLY HIGH FREEZING LEVELS (AROUND 13K
FEET). MEANWHILE ACROSS EASTERN UPPER...EARLY FRONTAL PASSAGE (BY
MID MORNING) AND DRY AIR ADVECTION THIS AFTERNOON SHOULD INHIBIT
ACTIVITY. HIGHS ARE EXPECTED TO RANGE FROM THE MIDDLE 70S NORTH TO
THE LOWER 80S SOUTHEAST.

SULLIVAN

LATER PERIODS...REASONABLY FAST WNW FLOW ALOFT WILL CONTINUE ACROSS
SOUTHERN CANADA AND THE NORTHERN TIER. FLOW WILL BEGIN TO AMPLIFY ON
FRIDAY...AS ENERGY DIGGING INTO THE PAC NW PROMPTS DOWNSTREAM
RIDGING IN THE CENTRAL US. AT THE SURFACE...TODAYS COLD FRONT WILL
EVENTUALLY SETTLE JUST SOUTH OF LOWER MI...AS HIGH PRESSURE MOVES
OVER THE NORTHERN LAKES. RIDGING WILL SLIP EAST THU NIGHT...WITH
RETURN FLOW STRONGEST TO THE WEST AND SOUTH...AND PERHAPS A WAVE
DEVELOPING ON THE FRONT IN CENTRAL/NORTHERN IL. PRECIP CHANCE EARLY
TONIGHT WITH DEPARTING BAROCLINIC ZONE...AND THEN AGAIN THU NIGHT/
FRIDAY WITH INCREASING WARM/MOIST ADVECTION JUST UPSTREAM... ARE THE
MAIN CONCERNS.

MODELS...NAM IS SLOWER AND MORE AMPLIFIED WITH A SHORTWAVE DROPPING
INTO THE SOUTHERN LAKES LATE THU NIGHT/EARLY FRIDAY. THE SLOWER PART
MAKES SENSE...AS THE WAVE IS A LITTLE SOUTH OF THE FASTEST FLOW
ALOFT. NAM MIGHT BE A BIT OVERAMPLIFIED...DUE TO BRINGING A POTENT
MCS ALONG FOR THE RIDE.

TONIGHT...THOUGH FRONT WILL BE CLEAR THE FORECAST AREA...PUSH OF
COOLER/DRIER AIR IS INITIALLY UNIMPRESSIVE. MODELS HAVE BEEN
CONSISTENT IN PORTRAYING ELEVATED INSTABILITY (500-750J/KG)
LINGERING IN THE SOUTHERN ZONES EARLY IN THE EVENING. ANYTHING THAT
FIRES LATE IN THE AFTERNOON WOULD LINGER INTO EARLY EVENING...EVEN
AS 1000- 850MB CONVERGENCE FADES AWAY BETWEEN 21Z AND 00Z. AS
EARLIER SHIFTS MENTIONED...SOUTHERN ZONES COULD ALSO BENEFIT FROM
BEING ON THE SOUTHERN FRINGE OF 850-700MB FRONTOGENETIC BAND OVER
NORTHERN WI/UPPER MI. WILL MAINTAIN A CHANCE OF SHRA/TSRA EARLY IN
THE EVENING (BEFORE 9PM). AFTER THAT...SURFACE RIDGING AND DEEP
DRYING BECOME STRONGLY ESTABLISHED...WITH PWATS AROUND A HALF-INCH
OVERNIGHT. MAINLY CLEAR SKIES ANTICIPATED...WITH EXCEPTIONS OF SOME
DEBRIS MID CLOUDS IN THE FAR SOUTH...AND SOME STRATOCU IN EASTERN
UPPER MI AS A WEAK SURFACE TROF APPROACHES FROM THE NW LATE. TEMPS
WILL COOL OFF RAPIDLY WITH GOOD RADIATIONAL COOLING CONDITIONS...
WITH THE SHORELINES 50-55 AND SOME INTERIOR LOCALES DOWN WELL INTO
THE 40S.

THURSDAY...FORECAST CONCERNS MINIMAL WITH HIGH PRESSURE AND A DRY
AIRMASS OVERHEAD. RETURN FLOW WILL INCREASE INTO THE UPPER MS VALLEY
DURING THE DAY...AND SOME WARM ADVECTION DEBRIS MID/CLOUDS COULD
REACH THE WESTERN ZONES IN THE AFTERNOON. MODEL SOUNDINGS SUPPORT
ONLY A FEW TO PERHAPS SCT CUMULUS...DUE TO A DRY BOUNDARY LAYER
(SURFACE DEW POINTS IN THE UPPER 40S/NEAR 50). MAX TEMPS WILL BE IN
THE 70S...GIVEN ABUNDANT SUN EXPECTED THE WARMER NAM TEMPS APPEAR
REASONABLE.

THURSDAY NIGHT/FRIDAY...NAM/GFS BOTH FAVOR MCS DEVELOPMENT IN WI
LATE THURSDAY...NORTH OF STATIONARY FRONT AND IN REGION OF BEST
SOUTHERLY FLOW (850MB WINDS 20-25KT). AS MENTIONED ABOVE GFS IS
FASTER (AND PROBABLY IN ERROR)...AND IS ALSO INCLINED TO BRING
PRECIP DUE EAST ACROSS MUCH OF LOWER MI DURING THE NIGHT. INSTEAD...
A ESE TO SE PROPAGATION SHOULD BE FAVORED (PER THE NAM)...GIVEN BEST
INFLOW WILL BE INTO THE SW FLANK...AND ANTECEDENT AIRMASS ON THE NE
FLANK IS DRY AND STABLE. THUS...THOUGH NAM IS LIKELY OVERDOING THE
WAVE ALONG THE BOUNDARY...FOCUS SHOULD BE CLEARLY BE NEARER THE
FRONT TO OUR SOUTH. WILL THUS MAINTAIN A DRY FORECAST FOR THU NIGHT/
EARLY FRIDAY. WE NEVER GET IN ON THE RETURN FLOW ON FRIDAY...EVEN AS
HIGH PRESSURE MOVES INTO UPSTATE NY RIDGING WILL EXTEND WEST INTO
NORTHERN MI...KEEPING OUR 1000-850MB FLOW EASTERLY WITH WEAK COOL
ADVECTION. COMBINED WITH RAPIDLY BUILDING HEIGHTS ALOFT...AND MODEL
SOUNDINGS ARE STABLE FRIDAY AFTERNOON. THUS DRY FORECAST SHOULD HOLD
FRIDAY...WITH MAX TEMPS NEAR OR A BIT COOLER THAN THURSDAY (MOST
NOTABLY COOLER IN NE LOWER MI WITH ONSHORE FLOW).

NO CHANGES TO LATER PERIODS.

ZOLTOWSKI

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 7, 9:05 AM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
905 AM EDT WED SEP 7 2005

MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345-
LHZ345>349-081000-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA-
CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU-
MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO-
PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN
FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND
LAKE SUPERIOR
905 AM EDT WED SEP 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN
UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTHERN LOWER
MICHIGAN...LINGERING INTO EARLY EVENING SOUTH OF M-72. ISOLATED
THUNDERSTORMS MAY PRODUCE HAIL TO ONE INCH IN DIAMETER...ESPECIALLY
ALONG AND SOUTH OF M-32 BETWEEN 10 AM AND 8 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN UPPER MICHIGAN SUNDAY
NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE)

JZ/SPR

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:36 AM EDTSpecial Marine WarningAPX84 min
Sep 7, 9:12 AM EDTSpecial Marine WarningAPX63 min
Sep 7, 9:24 AM EDTSevere Thunderstorm WarningAPXLeelanau36 min
Sep 7, 12:36 PM EDTSevere Thunderstorm WarningAPXBenzie24 min
Sep 7, 2:08 PM EDTSevere Thunderstorm WarningAPXManistee31 min
Sep 7, 2:14 PM EDTSpecial Marine WarningAPX91 min
Sep 7, 2:21 PM EDTSevere Thunderstorm WarningAPXAlcona28 min
Sep 7, 3:01 PM EDTSevere Thunderstorm WarningAPXManistee44 min
Sep 7, 3:39 PM EDTSpecial Marine WarningAPX96 min
Sep 7, 3:44 PM EDTSevere Thunderstorm WarningAPXAlcona45 min
Sep 7, 6:00 PM EDTFlash Flood WarningAPXBenzie3 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.